Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 74, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2020, 5:52 PM CDT for Edgar County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2020, 5:52 PM CDT (22:52 UTC)
- Expired
- Jul 8, 2020, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 117 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:00 PM CDT | TSTM WND DMG | 1 Ne Paris, IL | LARGE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WUUS53 KILX 082252
SVRILX
ILC045-082330-
/O.NEW.KILX.SV.W.0074.200708T2252Z-200708T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
552 PM CDT Wed Jul 8 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Eastern Edgar County in east central Illinois...
* Until 630 PM CDT.
* At 552 PM CDT, a severe thunderstorm was located over Paris, moving
northwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Paris, Vermilion, Edgar and Edgar County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3960 8753 3952 8763 3967 8786 3980 8766
TIME...MOT...LOC 2252Z 150DEG 6KT 3965 8766
HAIL...1.00IN
WIND...60MPH
$$
Auten2 follow-up statements
425
WWUS53 KILX 082303
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
603 PM CDT Wed Jul 8 2020
ILC045-082330-
/O.CON.KILX.SV.W.0074.000000T0000Z-200708T2330Z/
Edgar-
603 PM CDT Wed Jul 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN EDGAR COUNTY...
At 603 PM CDT, a severe thunderstorm was located over Vermilion, or
near Paris, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paris, Vermilion, Edgar and Edgar County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3952 8763 3967 8786 3980 8766 3960 8753
TIME...MOT...LOC 2303Z 090DEG 2KT 3962 8760
HAIL...1.00IN
WIND...60MPH
$$
Auten154
WWUS53 KILX 082324
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
624 PM CDT Wed Jul 8 2020
ILC045-082334-
/O.EXP.KILX.SV.W.0074.000000T0000Z-200708T2330Z/
Edgar-
624 PM CDT Wed Jul 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDGAR COUNTY WILL
EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3952 8763 3967 8786 3980 8766 3960 8753
TIME...MOT...LOC 2324Z 150DEG 6KT 3965 8762
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:20 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 8, 3:20 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 320 PM CDT Wed Jul 8 2020 .SYNOPSIS... Issued at 319 PM CDT Wed Jul 8 2020 Isolated thunderstorms will continue into the evening hours and dissipate in the very humid conditions. There will be a better chance for thunderstorms on Thursday into Thursday night as a cold front moves into the area. Behind the cold front, temperatures will cool slightly for the weekend. && .SHORT TERM...(This evening through Thursday) ISSUED AT 319 PM CDT Wed Jul 8 2020 Very humid airmas over the area today with CAPE values in the 2500 to 3000 range. Outflow boundaries throughout the region acting as the trigger for development through afternoon. Expected storms to weaken in the evening as the storms will be diurnal. For Thursday, approaching front from the northwest will provide better support for more significant development in the afternoon and late evening. Significant upper level short wave to pass through WI will drag the trailing front from through IL by Friday. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 319 PM CDT Wed Jul 8 2020 The upper wave to the north will continue to clear to the east, moving the front through much of IL for the weekend. A second, weaker wave to follow and move through late Sat and into Sun to bring another chance of pcpn. By Tues though, the upper ridge is expected to build back into the midwest and the warm air will return to the region with highs on Tues and Wed back into the lower 90s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1242 PM CDT Wed Jul 8 2020 Isolated thunderstorms are expected this afternoon and evening in very unstable airmass. Best instability over the easterm sections, and will keep VCTS in TAFs from 21Z-01Z, prime time for these many diurnal storms. Light winds with clouds dissipating overnight. Winds southerly on Thursday ahead of approaching frontal system. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Goetsch SHORT TERM...Goetsch LONG TERM...Goetsch AVIATION...Goetsch
Hazardous weather outlook, Jul 8, 3:29 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 329 PM CDT Wed Jul 8 2020 ILZ027>031-036-037-040-041-047>050-092030- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 329 PM CDT Wed Jul 8 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... An isolated thunderstorms early evening until sunset. These storms are not expected to be severe, but due to their slow movement, heavy downpours are possible where storms develop. Heat index values will peak from 99 to 103 degrees this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms are expected Thursday and Friday, then again Saturday night and Sunday. A few thunderstorms could become strong to severe Thursday afternoon and evening with damaging winds possible. Heat index values will be around 100 degrees Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-092030- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-McLean- Moultrie-Piatt-Richland-Sangamon-Shelby-Vermilion- 329 PM CDT Wed Jul 8 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will occur through dusk. These storms are not expected to be severe, but due to their slow movement, heavy downpours are possible where storms develop along with cloud to ground lightning. Heat index values will peak from 99 to 104 degrees this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms are expected Thursday and Friday, then again Saturday night and Sunday. A few thunderstorms could become strong to severe later Thursday afternoon and evening with damaging winds possible. Heat index values will be 99 to 104 degrees again Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. Goetsch
In the hours before
Local storm report, Jul 8, 3:36 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
07/08/2020 M1.04 INCH PEORIA IL NWS EMPLOYEE
1.5 HOUR ACCUMULATION
0320 PM FLOOD NORMAL 40.52N 89.00W
07/08/2020 MCLEAN IL EMERGENCY MNGR
NORTH FELL AVENUE FLOODED NORTH OF WILLOW STREET.
&&
AJESpecial weather statement, Jul 8, 3:54 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Lincoln IL 354 PM CDT Wed Jul 8 2020 ILZ071-072-082145- Clay-Richland- 354 PM CDT Wed Jul 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHLAND AND SOUTHEASTERN CLAY COUNTIES UNTIL 445 PM CDT... At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near Schnell, or 11 miles southeast of Flora, moving northwest at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Flora, Clay City, Noble, Schnell and Olney Noble Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3860 8844 3871 8848 3875 8815 3860 8815 TIME...MOT...LOC 2054Z 141DEG 8KT 3859 8829 SB
Special weather statement, Jul 8, 4:00 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Lincoln IL 400 PM CDT Wed Jul 8 2020 ILZ045-046-082145- Vermilion-Champaign- 400 PM CDT Wed Jul 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VERMILION AND EAST CENTRAL CHAMPAIGN COUNTIES UNTIL 445 PM CDT... At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near St. Joseph, or 13 miles east of Champaign. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... St. Joseph, Sidney, Homer, Ogden and Royal. This includes Interstate 74 between mile markers 188 and 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4001 8791 4001 8810 4021 8815 4021 8788 TIME...MOT...LOC 2059Z 185DEG 3KT 4007 8801 SB
Local storm report, Jul 8, 4:10 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD 1 N NORMAL 40.53N 89.00W
07/08/2020 MCLEAN IL BROADCAST MEDIA
STREET FLOODED WITH 8 TO 12 INCHES OF WATER NEAR THE 1000
BLOCK OF NORTH SCHOOL STREET. TIME ESTIMATED FROM RADAR.
0240 PM TSTM WND DMG 1 NNW NORMAL 40.53N 89.01W
07/08/2020 MCLEAN IL BROADCAST MEDIA
LARGE TREE LIMB FELL ON PHONE AND POWER LINES AT WEST
COLLEGE AND KEISER AVENUES. TIME ESTIMATED FROM RADAR.
&&
AJELocal storm report, Jul 8, 5:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
07/08/2020 M1.38 INCH PEORIA IL CO-OP OBSERVER
STORM TOTAL ACCUMULATION
&&
AJELocal storm report, Jul 8, 5:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 2 NW PEORIA 40.77N 89.64W
07/08/2020 E50.00 MPH PEORIA IL MESONET
PEA SIZE HAIL REPORTED AT THE SAME TIME
&&
AJEThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:54 PM CDT | Special Weather Statement | ILX | Tazewell | 36 min |
| Jul 8, 2:48 PM CDT | Special Weather Statement | ILX | Piatt | 42 min |
| Jul 8, 3:54 PM CDT | Special Weather Statement | ILX | Clay | 51 min |
| Jul 8, 4:00 PM CDT | Special Weather Statement | ILX | Champaign | 45 min |
| Jul 8, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.